Arkansas, 2005

Damaging Wind in Arkansas, May 20, 2005

May 20, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 20, 1:40 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, May 20, 1:40 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CDT FRI MAY 20 2005

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
LATEST OBSERVATIONAL DATA INDICATES A SURFACE BOUNDARY NEAR A LINE
FROM JUST NORTH OF FORT SMITH...TO SEARCY. THIS FRONT WILL CLEAR THE
FORECAST AREA THIS EVENING. WILL CONTINUE TO CLOSELY MONITOR NEAR
TERM TRENDS FOR CONVECTION AHEAD OF THE BOUNDARY...HOWEVER AT THIS
TIME AI APPEARS THAT THE ASSOCIATED FORCING WILL BE TOO WEAK TO OVERCOME
CONVECTIVE INHIBITION.

A DRIER AIR MASS WILL MOVE INTO THE REGION BEHIND THE BOUNDARY...AND
WILL PROMOTE RADITIONAL COOLING OVERNIGHT. LOW TEMPERATURES TONIGHT
SHOULD RANGE FROM 5 TO 9 DEGREES COOLER THAN THOSE OF LAST NIGHT.

ANOTHER BOUNDARY WILL AFFECT THE REGION ON SUNDAY. THIS BOUNDARY
WILL HAVE SOMEWHAT BETTER UPPER LEVEL SUPPORT FOR CONVECTION. BEST
CHANCES FOR RAIN APPEAR FOR THE SOUTHERN CWA.

&&

.LONG TERM...TUESDAY THROUGH FRIDAY
LOW PRESSURE CENTERS TO OUR NORTH AND NORTHEAST PERSIST IN OUR
PICTURE. BOTH LOWS COALESCE INTO ONE LARGE CYCLONE OVER YOU KNOW
WHERE FOR FRIDAY...CAN YOU SAY GREAT LAKES. NORTHWEST FLOW CONTINUES
TO BRING HIGH PRESSURE AT THE SURFACE DOWN FROM THE NORTH TUESDAY
AND WEDNESDAY. THEN...A WEAK FRONT ON THURSDAY BRINGS SMALL CHANCES
OF SHOWERS AND A FEW THUNDERSTORMS...WITH BARELY PERCEPTIBLE SUPPORT
ALOFT BY A MINOR PIECE OF ENERGY WHOSE TIMING IS IMPRECISE. IN
ESSENCE...THE EXTENDED PERIOD SHOWS A PROMISE OF CLOSER TO NORMAL
TEMPERATURES WITH VERY LITTLE RELIEF FROM THE DRY SPELL.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  63  86  65  88 /   0   0   0  30
HARRISON AR       57  82  62  86 /   0   0  20  20
HOT SPRINGS AR    63  86  65  88 /   0   0   0  30
PINE BLUFF AR     64  86  65  89 /   0   0   0  30
MOUNTAIN HOME AR  57  82  62  85 /   0   0  20  20
MONTICELLO AR     64  87  66  90 /  10   0   0  40
SEARCY AR         62  85  64  87 /   0   0  10  30
MOUNT IDA AR      62  87  65  89 /   0   0   0  30
RUSSELLVILLE AR   61  85  64  87 /   0   0  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...55 / LONG TERM....32
Hazardous weather outlook, May 20, 4:00 AM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI MAY 20 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI MAY 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT IS EXPECTED TO MOVE ACROSS THE NATURAL STATE SUNDAY AND
SUNDAY NIGHT. THE FRONT WILL ENTER THE NORTHERN PART OF THE STATE
AROUND MIDDAY SUNDAY AND REACH THE LOUISIANA BORDER BY EARLY MONDAY.
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS
COLD FRONT. THERE IS A POSSIBILITY A FEW OF THE STORMS COULD REACH
SEVERE LIMITS BUT THE OVERALL CONCERN FOR WIDESPREAD SEVERE WEATHER
IS LOW.

A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS WEDNESDAY
AND THURSDAY AS SEVERAL WEAK UPPER LEVEL DISTURBANCES MOVE THROUGH.
ONCE AGAIN...THE THREAT OF SEVERE WEATHER REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

56

The radar

The Little Rock radar (KLZK), 122 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Calhoun

When
May 20, 4:25 PM CST
Where
Calhoun County, Chambersville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.750, -92.433

Thunderstorm winds blew down some trees and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451286.